Gastroenterology MCQ 098

on with 0 comments



On Bilirubin: The Red Coloring-Matter of the BileA surgical colleague refers you a 73-year-old man who has been on home intravenous artificial feeding (PN) for the past eight weeks because of a post-operative entero-cutaneous fistula. The man’s wife thought that he looked yellow. Laboratory data reveals a Hct of 30%, a normal chemistry and mineral panel, a total Bilirubin of 6.5mg/dl with a Conjugated Bilirubin of 4.2mg/dl, alkaline phosphatase 345 mU/ml, AST 85 mU/ml, ALT 43 mU/ml, LDH 240 mU/ml. The appropriate next step and its reasoning would be.


A. Check for surreptitious anabolic steroids, which he might be using for potency.
B. Ignore because these are routine liver enzyme abnormalities associated with intravenous artificial feeding (PN)
C. Perform a liver biopsy to rule out progressive chronic fibrosis seen with long-term intravenous artificial feeding (PN)
D. Order an abdominal ultrasound to rule out choledocholithiasis

Category: Gastroenterology MCQs

POST COMMENT

0 comments:

Post a Comment

Is there something you wish to add? Have something to say? Feel free to leave a comment.